MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the access system sheath kinked.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 30mm watchman laa closure device & delivery system (wds) were used.Multiple recaptures of the 30mm device was performed.They switched out the was sheath to ensure it was not kinked.Upon removal, it was noted to be deformed.A second was used and finished the case.
 
Event or Problem Description
It was reported that the access system sheath kinked.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 30mm watchman laa closure device & delivery system (wds) were used.Multiple recaptures of the 30mm device was performed.They switched out the was sheath to ensure it was not kinked.Upon removal, it was noted to be deformed.A second was was used and finished the case.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned device consisted of a watchman truseal access system device.The device was bloody.Analysis of the tip and sheath included microscopic and visual inspection.Inspection revealed tip damage (flattened), and sheath kinks located 27.5cm, 38cm, 75.5cm from the tip of the device.Inspection of the rest of the device found no other damage or defect.The reported tip damage was confirmed.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10929426
Report Number2134265-2020-16742
Device Sequence Number3034197
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025258694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/25/2021
Patient Sequence Number1
Patient Age60 YR